Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 58, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 30, 2012, 6:57 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 6:57 PM MST (01:57 UTC)
- Expired
- Aug 30, 2012, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 138 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WGUS55 KPSR 310157 FFWPSR AZC013-310500- /O.NEW.KPSR.FF.W.0058.120831T0157Z-120831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 657 PM MST THU AUG 30 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1000 PM MST * AT 651 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. RADAR RAINFALL ESTIMATES INDICATE UP TO TWO INCHES OF RAIN HAS FALLEN IN THE LAST 30 TO 40 MINUTES OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN IS CURRENTLY SOUTH OF GILA BEND...AND IS CENTERED OVER HIGHWAY 85 NEAR MIDWAY AND THE MIDWAY WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW ENFORCEMENT WHEN YOU CAN DO SO SAFELY. && LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304 $$ MEYERS
3 follow-up statements
151 WGUS75 KPSR 310228 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 728 PM MST THU AUG 30 2012 AZC013-310500- /O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 728 PM MST THU AUG 30 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR EXTREME SOUTHWESTERN MARICOPA COUNTY... AT 719 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING ALONG HIGHWAY 85 SOUTH OF GILA BEND. THE STORM PRODUCING VERY HEAVY RAIN IS CURRENTLY CENTERED JUST WEST OF MIDWAY...AND RUNOFF WILL QUICKLY FLOW INTO MIDWAY WASH AND TEN MILE WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW ENFORCEMENT WHEN YOU CAN DO SO SAFELY. && LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304 $$ MEYERS
258 WGUS75 KPSR 310255 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 755 PM MST THU AUG 30 2012 AZC013-310500- /O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 755 PM MST THU AUG 30 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR EXTREME SOUTHWESTERN MARICOPA COUNTY... AT 743 PM MST...THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN OVER THE WARNED AREA. RADAR PRECIPITATION ESTIMATES INDICATE AN ADDITIONAL ONE INCH OF RAIN HAS FALLEN IN THE LAST HOUR AND WILL CONTRIBUTE TO FLASH FLOODING IN THE AREA. LOCAL LAW ENFORCEMENT HAS REPORTED THAT WASHES ARE FULL AND WATER IS FLOWING ACROSS HIGHWAY 85 NEAR MIDWAY...FORCING THE CLOSURE OF THE HIGHWAY NEAR MILE POST 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304 $$ MEYERS
122 WGUS75 KPSR 310435 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 935 PM MST THU AUG 30 2012 AZC013-310500- /O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 935 PM MST THU AUG 30 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR EXTREME SOUTHWESTERN MARICOPA COUNTY... AT 930 PM MST...THUNDERSTORMS OVER SOUTHWEST MARICOPA COUNTY AND SOUTH OF GILA BEND...HAD DISSIPATED. RAINFALL WAS MOSTLY LESS THAN ONE QUARTER OF AN INCH SINCE 830 PM. HOWEVER...GIVEN THE AMOUNT OF RAIN THAT FELL NEAR AND JUST WEST OF HIGHWAY 85 EARLIER THIS EVENING...IT IS LIKELY THAT WASHES ARE STILL FLOWING AND WATER MAY STILL BE OVER AREA ROADS SUCH AS HIGHWAY 85. HIGHWAY 85 MAY STILL BE CLOSED NEAR MILE POST 22. AS SUCH THE WARNING WILL BE ALLOWED TO CONTINUE THROUGH 1000 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304 $$ CB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:30 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 30, 4:30 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 PM MST THU AUG 30 2012 .UPDATE...UPDATED AVIATION DISCUSSION. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO WEAKEN...RESULTING IN NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WEEK. ABOVE NORMAL TEMPERATURES WILL RETURN BY THE END OF THE WEEKEND AND LAST INTO EARLY NEXT WEEK AS STRONG HIGH PRESSURE BECOMES REESTABLISHED ACROSS THE DESERT SOUTHWEST. RAIN CHANCES WILL INCREASE SOMEWHAT THROUGH THE BEGINNING OF THE WEEKEND...WITH GENERALLY DRIER WEATHER ANTICIPATED NEXT WEEK. && .DISCUSSION... ONE VORTICITY CENTER OVER THE NORTHERN GULF OF CALIFORNIA HAS SUPPORTED PERSISTENT SHOWERS AND THUNDERSTORMS IN SOUTHEAST CALIFORNIA...LARGELY NOW SHIFTED INTO SAN DIEGO AND WESTERN RIVERSIDE COUNTIES. MUCAPES UP TO 1000 J/KG ARE STILL LOCALLY PREVALENT ACROSS THIS AREA...HOWEVER RAIN COOLED AIR...CONVECTIVE OVERTURNING...AND EXTENSIVE CLOUD COVER WERE LIMITING MUCH OF THE AVAILABLE INSTABILITY. SPECIAL 19Z AND 20Z YUMA SOUNDINGS CONFIRM THIS IDEA OF A CAPPED LOW INSTABILITY ENVIRONMENT. CONTINUED THUNDERSTORM DEVELOPMENT OVER THE BAJA SPINE MAY STILL SURVIVE INTO IMPERIAL/RIVERSIDE COUNTIES BEFORE DISSIPATING THIS EVENING...AND HAVE HELD OVER LOW END CHANCE POPS. ELSEWHERE...DEEPER MOISTURE HAS SURGED NORTH THROUGHOUT THE FORECAST AREA WITH INCREASING DIFLUENCE OVER NORTHERN ARIZONA ENABLING DEEP CONVECTIVE CLUSTERS ACROSS HIGHER TERRAIN LOCATIONS. PER RADAR IMAGERY...ORGANIZED OUTFLOW BOUNDARIES HAVE BECOME THE FOCUS EXPANDING AREAL COVERAGE. OTHERWISE...A SECONDARY SMALL VORTICITY CENTER PROPAGATING THROUGH NORTHERN MEXICO TOWARDS THE INTERNATIONAL BORDER WAS FORCING AN ORGANIZED CLUSTER OF THUNDERSTORMS WITH IMPRESSIVE VISIBLE SATELLITE APPEARANCE DEPICTING CRISP TOWERS WITHIN AN INCREASING SOUTHERLY SHEAR ENVIRONMENT. THE LOWER DESERTS OF CENTRAL ARIZONA REMAIN WEAKLY CAPPED...ALBEIT WITH OBJECTIVELY ANALYZED MLCAPES AOA 1500 J/KG. GIVEN THE POTENTIAL OF OUTFLOWS OFF THE MOGOLLON RIM AND ORGANIZED CONVECTION ADVECTING NORTH FROM THE TUCSON AREA...HAVE BECOME A LITTLE MORE CONCERNED ABOUT AT LEAST SCATTERED THUNDERSTORMS MATERIALIZING THROUGHOUT THE FORECAST AREA THIS EVENING. WITHOUT MUCH MODEL SUPPORT...HAVE ONLY INCREASED POPS SLIGHTLY FOR THE TIME BEING. SOUTHWESTERLY FLOW WILL INCREASE FRIDAY BETWEEN A SEASONABLY STRONG TROUGH APPROACHING THE WEST COAST AND THE RETREATING ANTICYCLONE ACROSS NM. MODELS ARE IN GOOD AGREEMENT THAT DEEPER MOISTURE WILL CONTINUE TO BE ADVECTED NORTHEASTWARD THROUGHOUT THE FORECAST AREA. JET-FORCED ASCENT ASSOCIATED WITH 75+ KT FLOW AT 250 MB ACROSS NV ALONG WITH INCREASING UPPER-LEVEL DIFLUENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION SUGGESTS THAT STORMS MAY BECOME MORE ORGANIZED AND/OR INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING. LATEST MEDIUM RANGE MODEL FORECASTS ARE LESS BULLISH IN RETROGRADING HIGHER HEIGHTS WESTWARD...KEEPING SOUTHWEST FLOW AND MOISTURE STREAMING THROUGH THE REGION. AS SUCH...WITH THE EXCEPTION OF PORTIONS OF SOUTHEAST CALIFORNIA...HAVE INCREASED POPS SLIGHTLY...MORE TOWARDS A PERSISTENCE TYPE FORECAST. CONCURRENTLY...HAVE ALSO CUT HIGH TEMPERATURES GIVEN THE LINGERING MOISTURE AND LOWER HEIGHTS. BASED PRIMARILY ON THE OPERATIONAL ECMWF FORECAST...WARMING/DRYING TREND WILL BEGIN SUNDAY AS THE RIDGE STRENGTHENS ACROSS WESTERN NM...AND EXPANDS WESTWARD. THE OPERATIONAL GFS HAS BROKE CONTINUITY WITH RESPECT TO HURRICANE ILEANA AND ITS INTERACTION WITH A THE LEFT OVER WEAKNESS IN THE HEIGHT FIELD FROM THE EJECTING TROUGH AXIS IN THE NWRN CONUS. WITH ALMOST NO OTHER MODEL SUPPORT...THE GFS BRINGS THE HURRICANE REMNANTS TOWARDS THE SRN/CNTRL CALIFORNIA COAST...AND HAVE COMPLETELY DISCOUNTED THIS TYPE OF SOLUTION IN LIEU OF THE MORE CONSISTENT ECMWF. THEREFORE...HAVE KEPT A GOOD WARMING TREND IN THE FORECAST WITH DECREASING PRECIPITATION CHANCES EARLY/MIDDLE OF NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... LATEST HIGH-RESOLUTION MODELS ARE SHOWING OUTFLOWS FROM THUNDERSTORMS THAT ARE NOW OVER PIMA COUNTY TO AFFECT THE PHOENIX AREA BETWEEN 03Z AND 05Z...BUT NOT REALLY PRODUCING MUCH IN THE WAY OF ANY CONVECTIVE ACTIVITY THAT WOULD AFFECT THE PHX AREA TERMINALS. INCLUDING SOME STRONGER WINDS LATER THIS EVENING IN THE 00Z TAF SUITE...BUT CONFIDENCE IS STILL TOO LOW TO INCLUDE TS IN THEM. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... LEFT-OVER CLOUDS FROM WIDESPREAD CONVECTIVE ACTIVITY EARLIER TODAY WILL LIKELY KEEP TS ACTIVITY TO A MINIMUM THIS EVENING AT BOTH KIPL AND KBLH...BUT IS IT STILL POSSIBLE THAT BRIEF CIGS AS LOW AS 6000FT AND SOME BRIEF SHOWERS COULD AFFECT THE TERMINALS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... MOISTURE LEVELS REMAIN ELEVATED ACROSS THE REGION THROUGH THE WEEKEND...AND WILL GRADUALLY TREND DOWN INTO THE MIDDLE OF NEXT WEEK. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY...THE BEST CHANCES WILL BE MAINLY CONFINED EAST OF THE LOWER COLORADO RIVER VALLEY AND THE HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA. WINDS WILL BE PREDOMINATELY SOUTH-SOUTHWESTERLY AND LOCALLY GUSTY ALONG THE LOWER COLORADO RIVER VALLEY THIS WEEKEND...BECOMING LIGHT WEST-SOUTHWEST AS CONDITIONS SLOWLY DRY OUT AND TEMPERATURES WARM UP BY MIDWEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/MO AVIATION...MEYERS FIRE WEATHER...MEYERS
Hazardous weather outlook, Aug 30, 4:26 AM MST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 426 AM MST THU AUG 30 2012 AZZ021>024-027-028-311130- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 426 AM MST THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN A THREAT THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-025-026-CAZ030>033-311130- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 426 AM MST THU AUG 30 2012 /426 AM PDT THU AUG 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING ACROSS THE YUMA AREA AND EXTENDING INTO SOUTHEASTERN CALIFORNIA. SOME REDEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN A THREAT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 30, 3:22 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST THU AUG 30 2012
AZZ025-302300-
YUMA AZ-
322 PM MST THU AUG 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 400 PM MST/400 PM PDT/
AT 317 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAN LUIS...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...
SOMERTON...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3244 11466 3248 11482 3253 11483 3257 11483
3260 11482 3261 11459 3243 11461 3243 11465
TIME...MOT...LOC 2221Z 166DEG 12KT 3251 11478
MEYERSSpecial weather statement, Aug 30, 5:53 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST THU AUG 30 2012
AZZ027-028-310130-
PINAL AZ-MARICOPA AZ-
553 PM MST THU AUG 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH WEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF FREEMAN...MOVING NORTH AT
15 MPH. THE BEST THREAT AREA IS WEST OF CASA GRANDE TOWARDS THE
MARICOPA/PINAL COUNTY LINE.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTY WINDS
MAY ALSO GENERATE PATCHY BLOWING DUST WITH VISIBILITIES BELOW 3
MILES. BRIEF MODERATE TO HEAVY RAIN IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
STANFIELD...FREEMAN...INTERSTATE 8...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3296 11229 3295 11195 3276 11194 3276 11204
3273 11204 3272 11206 3272 11214 3268 11216
3268 11219 3267 11220 3266 11226
TIME...MOT...LOC 0050Z 166DEG 13KT 3276 11210
CBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:53 PM MST | Special Weather Statement | PSR | 37 min | |
| Aug 30, 6:27 PM MST | Blowing Dust Advisory | PSR | 61 min | |
| Aug 30, 8:41 PM MST | Blowing Dust Advisory | PSR | 79 min | |
| Aug 31, 3:14 PM MST | Special Weather Statement | PSR | Gila | 46 min |
| Aug 31, 3:23 PM MST | Areal Flood Advisory | PSR | Gila | 112 min |
| Aug 31, 4:11 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.